|Jan-Feb '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | ©2001 Ed Dewke|
Weight Fast — On Soriatane?
First, let me
say that I have grown to love your web site.
I have been a silent sufferer of P for so long ; this web site has
been a comfort.
I am in my
third week of Soriatane. The
redness of my lesions has lightened up and the lesions aren't as swollen.
Even the flakes haven’t been as bad.
The side effects haven't been as bad as methotrexate.
experiencing burning sensations of the lesions, runny nose, chapped lips
and numbness of the fingertips and toes.
This doesn’t bother me so much.
What worries me is I have lost approximately 15 pounds in 3 weeks.
Should I be concerned? I
am so worried about telling my derm (a new derm).
This is the best I have looked in 17 years.
What do you think I should do?
Sincerely, A new web site groupie, -Tina B.
Response: Nothing I’ve
read about Soriatane suggests weight loss is a side effect.
On the contrary, weight gain has been noted. Loss
of appetite, however, is one of the noted side effects, but it’s
difficult to believe losing 15 pounds in three weeks is a consequence of
Since you are
doing well on Soriatane and are tolerating the expected side effects well
(i.e., irritated lesions, chapped lips, etc.), I would definitely share
the weight loss mystery with your derm and ask that your next regular
blood work explore possible alternatives reasons (e.g., high blood sugar
levels). Explain to your derm
that you would like the mystery solved without
any automatic assumption that the problem is Soriatane-related.
You may be
asked to suspend Soriatane treatment anyway, especially if there are no
other obvious reasons for the weight loss.
In that case it’s important that you do so — especially if the
weight loss is continuing. Enjoying
better skin can wait, especially if more life-threatening conditions
Let us know how
things turn out. -Ed